Alert archive / Puerto Rico / Small Craft Advisories in 2015

Small Craft Advisory 32, NWS JSJ

July 26, 2015

NWS JSJ issued this small craft advisory at Jul 26, 2015, 3:27 AM CDT. It took effect at Jul 26, 2015, 5:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2015, 3:27 AM CDT (08:27 UTC)
In effect from
Jul 26, 2015, 5:00 AM CDT
Expired
Jul 26, 2015, 5:00 PM CDT
In force
12 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WHCA72 TJSJ 260827
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
427 AM AST SUN JUL 26 2015

...WINDS AND SEAS WILL INCREASE TODAY AS A TROPICAL WAVE PASSES IN
THE CARIBBEAN SOUTHWEST OF PUERTO RICO...

.A TROPICAL WAVE WILL PASS THROUGH THE CARIBBEAN SEA SOUTHWEST OF
PUERTO RICO TODAY. WINDS WILL INCREASE...MAINLY JUST NORTHWEST OF
PUERTO RICO AND ALSO SOUTHWEST INTO THE CARIBBEAN. WINDS AND SEAS
MAY BE BRIEFLY HIGHER NEAR ANY THUNDERSTORM.

AMZ732-741-261630-
/O.NEW.TJSJ.SC.Y.0032.150726T1000Z-150726T2200Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
427 AM AST SUN JUL 26 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
AST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM AST
THIS EVENING. 

* WINDS...WINDS UP TO 20 KNOTS WITH OCCASIONALLY HIGHER GUSTS.

* WAVES/SEAS...SEAS UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-712-261630-
/O.NEW.TJSJ.SC.Y.0032.150726T1600Z-150726T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
427 AM AST SUN JUL 26 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM AST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM AST THIS
EVENING. 

* WINDS...WINDS UP TO 20 KNOTS WITH OCCASIONALLY HIGHER GUSTS.

* WAVES/SEAS...SEAS UP TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
156 
WHCA72 TJSJ 261422
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1022 AM AST SUN JUL 26 2015

...WINDS AND SEAS WILL INCREASE TODAY AS A TROPICAL WAVE PASSES
IN THE CARIBBEAN SOUTHWEST OF PUERTO RICO...

.A TROPICAL WAVE WILL PASS THROUGH THE CARIBBEAN SEA SOUTHWEST OF
PUERTO RICO TODAY. WINDS WILL INCREASE...MAINLY JUST NORTHWEST OF
PUERTO RICO AND ALSO SOUTHWEST INTO THE CARIBBEAN. WINDS AND SEAS
MAY BE BRIEFLY HIGHER NEAR ANY THUNDERSTORM.

AMZ710-712-262200-
/O.CON.TJSJ.SC.Y.0032.150726T1600Z-150726T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
1022 AM AST SUN JUL 26 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...

* WINDS...WINDS UP TO 22 KNOTS WITH OCCASIONALLY HIGHER GUSTS.

* WAVES/SEAS...SEAS 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ732-741-262200-
/O.CON.TJSJ.SC.Y.0032.000000T0000Z-150726T2200Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
1022 AM AST SUN JUL 26 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...

* WINDS...WINDS UP TO 22 KNOTS WITH OCCASIONALLY HIGHER GUSTS.

* WAVES/SEAS...SEAS 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
462 
WHCA72 TJSJ 262010
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
410 PM AST SUN JUL 26 2015

...WINDS AND SEAS HAVE INCREASED AS A TROPICAL WAVE PASSED OVER
THE CARIBBEAN WATERS...

.WINDS AND SEAS WILL GRADUALLY SUBSIDE THROUGH THIS EVENING.

AMZ710-712-732-741-262200-
/O.CON.TJSJ.SC.Y.0032.000000T0000Z-150726T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
410 PM AST SUN JUL 26 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...

* WINDS...WINDS UP TO 21 KNOTS WITH OCCASIONALLY HIGHER GUSTS.

* WAVES/SEAS...SEAS 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
221 
WHCA72 TJSJ 262200
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
600 PM AST SUN JUL 26 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM AST THIS EVENING...

AMZ710-712-732-741-262300-
/O.EXP.TJSJ.SC.Y.0032.000000T0000Z-150726T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
600 PM AST SUN JUL 26 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM AST THIS EVENING...

SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED...LOCAL BUOYS
AND OBSERVATIONS ARE INDICATING THAT WINDS ARE BELOW SMALL CRAFT
ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jul 26, 2:41 AM CDT, 46 minutes earlier.

Area forecast discussion, Jul 26, 2:41 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
341 AM AST SUN JUL 26 2015

.DISCUSSION...SHOWERS/SCATTERED THUNDERSTORMS ARE PASSING IN
CARIBBEAN WATERS...SOON TO REACH MONA PASSAGE. SATELLITE IMAGES
SHOW SHOWERS...THOUGH MAYBE NOT THUNDER ATTM...EXTENDING INTO THE
EASTERN CARIBBEAN. MOST OF THIS MOISTURE AND THE WAVE ITSELF WILL
HAVE MINIMAL EFFECT ON PR/USVI THOUGH THUNDERSTORMS SHOULD NOT BE
TAKEN LIGHTLY ON OPEN WATER.

MODELS SHOW SAHARAN AIR ONCE AGAIN APPROACHING AND WILL BE WITH
US MUCH OF THIS WEEK...ESPECIALLY ON TUE/WED. EXPECT IT TO REDUCE
THE POTENTIAL FOR SHOWERS EVEN LESS THAN WHAT WE MIGHT EXPECT WITH
BELOW NORMAL PRECIPITABLE WATER...WHICH IT WILL BE EVERYDAY EXCEPT
POSSIBLY THU INTO EARLY FRI.

&&

.AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL OVER THE TAF SITE
DURING THE FCST PERIOD. HOWEVER...SHRA ASSOCIATED WITH A WEAK
TROPICAL WAVE THAT IS EXITING THE AREA...COULD BRING PERIODS OF
SHRA/-TSRA MAINLY OVER THE OFFSHORE CARIBBEAN WATERS/MONA PASSAGE
THIS MORNING...THEN BETWEEN 26/17-22Z SHRA/TSRA ARE STILL POSSIBLE
ACROSS THE NW SECTIONS OF PR. BRIEF MVFR CONDS AND MTN TOP OBSCD ARE
POSSIBLE AT TJMZ/TJBQ. SFC WINDS WILL CONTINUE FROM THE E-SE AT 10
TO 20 KT...WITH SEA BREEZE VARIATIONS AFTER 26/13Z.

&&

.MARINE...TROPICAL WAVE WILL PASS SOUTHWEST OF PUERTO RICO MAINLY
THIS MORNING. EXPECT IT TO KICK UP THE WIND A LITTLE...INCLUDING
NEAR THE NORTHWEST AND SOUTHWEST CORNERS OF THE ISLAND AND
EXTENDING INTO THE CARIBBEAN AND MONA PASSAGE. SEAS SHOULD NOT
INCREASE SIGNIFICANTLY AS THE WINDS WILL BE RATHER SHORT LIVED.
SMALL CRAFT ADVISORY WAS ISSUED ONLY FOR TODAY. OTHERWISE
MODERATE TRADES WILL CONTINUE INTO THE EARLY PART OF THIS WEEK.
WINDS AND SEAS MAY BE BRIEFLY HIGHER NEAR ANY THUNDERSTORMS TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  90  79  90  79 /  20  10  20  10
STT  89  80  89  80 /  20  10  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...VI...NONE.
AM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM AST THIS EVENING
     FOR ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
     COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM AST THIS EVENING FOR CARIBBEAN
     WATERS OF PUERTO RICO FROM 10 NM TO 17N-MONA PASSAGE
     SOUTHWARD TO 17N.

&&

27/54
Hazardous weather outlook, Jul 25, 5:16 AM CDT, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
616 AM AST SAT JUL 25 2015

AMZ710>745-PRZ001>013-261030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
616 AM AST SAT JUL 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE
BEACHES OF JOBOS IN ISABELA...AND BALLENA IN GUANICA.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTER ARE ENCOURAGED TO REPORT RIP CURRENTS TO THE NATIONAL WEATHER
SERVICE IN SAN JUAN.

AMZ715-725-VIZ001-002-261030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
616 AM AST SAT JUL 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Puerto Rico, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.